# SDR YAXA16101801

- Difficulty date: October 18, 2016
- Submitted: October 18, 2016
- Operation: Air carrier
- Aircraft: N765KP
- Make and model: Piper PA-31-350
- Aircraft serial: 318253012
- Aircraft time: 11,179 hours
- Engine: Lyc TIO540J2B
- Engine time: 1,285 hours
- System (JASC): 7414 · Magneto/Distributor
- Part: Distributor Blk
- Part number: 10391586
- Part serial: 1204
- Condition: Loose
- Location: Magneto
- Part time: 87 hours
- Component: Magneto, Cont, S6LN1208
- Component part number: BL3492901
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: D

## Discrepancy

PILOT REPORTED LEFT ENGINE FAILED TO RUN ON RIGHT MAG. MECHANIC TROUBLESHOT AIRCRAFT, FOUND LEFT ENGINE FAILED TO RUN ON LEFT MAGNETO. THE LEFT MAGNETO WAS REMOVED AND OPENED. THE BUSHING IN THE DISTRIBUTOR BLOCK, P/N 10-391586, WAS FOUND TO BE LOOSE, ALLOWING THE DISTRIBUTOR FINGER TO CONTACT THE TOWERS. THE MAGNETO HAD 1271.3 TOTAL HOURS AND 86.9 SINCE A 500 HOUR INSPECTION, AT WHICH TIME THE BLOCK WAS REPLACED WITH NEW. WE HAVE HAD MULTIPLE INSTANCES OF THIS FAILURE MODE WITH THESE MAGNETOS. PREVIOUSLY THE MANUFACTURER BLAMED PROPELLER BALANCE AND WORN DRIVE RUBBERS, AND WE NOW REPLACE DRIVE RUBBERS AT EVERY MAGNETO REMOVAL AND PERFORM ROUTINE PROPELLER BALANCES, HOWEVER AFTER SPEAKING WITH THEM THIS TIME THEY HAVE NOW CHANGED VENDORS AND DESIGN OF THE PART IN AN ATTEMPT TO FIX THIS PROBLEM. THE LEFT ENGINE LEFT MAGNETO WAS REPLACED.
